What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 18, 6:46 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 18, 6:46 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
646 PM EST Sat Nov 18 2017
.AVIATION...
The fropa occurs during the opening 6 hour period, 00Z-06Z, with
lowering cigs, rain-reduced vsbys, strong SSW winds becoming WNW
with fropa around 01-02Z. Expect mostly MVFR vsbys and cigs
during the weather; MVFR cigs will linger even after the vsbys
improve with rain departure. Cigs improving after 12Z to VFR.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 4 AM EST Sunday for Cherokee-Clay.
TN...Wind Advisory until 4 AM EST /3 AM CST/ Sunday for Anderson-
Bledsoe-Blount Smoky Mountains-Bradley-Campbell-Claiborne-
Cocke Smoky Mountains-East Polk-Grainger-Hamblen-Hamilton-
Hancock-Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-
Meigs-Morgan-NW Blount-North Sevier-Northwest Carter-
Northwest Cocke-Northwest Greene-Northwest Monroe-Rhea-
Roane-Scott TN-Sequatchie-Sevier Smoky Mountains-Southeast
Carter-Southeast Greene-Southeast Monroe-Sullivan-Unicoi-
Union-Washington TN-West Polk.
VA...Wind Advisory until 4 AM EST Sunday for Lee-Russell-Scott-
Washington-Wise.
&&
GCHazardous weather outlook, Nov 18, 3:29 PM EST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
329 PM EST Sat Nov 18 2017
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-192030-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
329 PM EST Sat Nov 18 2017 /229 PM CST Sat Nov 18 2017/
This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.
.DAY ONE...This Afternoon and Tonight
A wind advisory is in effect through tonight. South to southwest
winds will continue to be gusty through this evening. Winds will
shift to the west northwest tonight but remain gusty as a cold
front crosses the area. An isolated thunderstorm this evening may
also produce locally stronger wind gusts, which could potentially
cause damage.
Light snow accumulations are possible overnight at the highest
elevations.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The weather will be turning suddenly much colder for Sunday, with
wind chill readings in the teens in the higher elevations on
Sunday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed, but are encouraged to
report any damaging winds.
In the hours before
Special weather statement, Nov 18, 7:16 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Morristown TN
616 PM CST SAT NOV 18 2017
TNZ081-082-098-190100-
Sequatchie TN-Bledsoe TN-Marion TN-
616 PM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE...BLEDSOE AND MARION
COUNTIES UNTIL 700 PM CST...
At 616 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of McMinnville to 10 miles
northwest of Monteagle to near Tims Ford Lake to 7 miles east of New
Market. Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Dunlap, Jasper, Pikeville, Signal Mountain, South Pittsburg,
Whitwell, Kimball, Monteagle, Fairmount, Powells Crossroads, Orme,
Cartwright, Chimneys State Park, Mount Crest, Brayton, New Hope,
Melvine, Martin Springs, Fiery Gizzard State Park and Haletown
(guild).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3522 8574 3524 8569 3529 8571 3532 8557
3538 8549 3549 8554 3553 8560 3557 8542
3576 8526 3576 8492 3557 8511 3547 8512
3545 8517 3515 8538 3507 8536 3500 8543
3499 8586 3522 8587
TIME...MOT...LOC 0016Z 271DEG 48KT 3563 8560 3537 8591 3520 8619 3495
8630
05/MASpecial weather statement, Nov 18, 7:25 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
725 PM EST SAT NOV 18 2017
TNZ012-035-190130-
Scott TN-Morgan TN-
725 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN AND SCOTT
COUNTIES UNTIL 830 PM EST...
At 724 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Slickford to Jamestown to 12 miles east of
Livingston. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Sunbright, Rugby, Smokey
Junction, Honey Creek State Park, Robbins, Big South Fork National
Park, Rugby State Park, Ketchen, Norma, Elgin, Slick Rock and Frozen
Head State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8426 3651 8426 3651 8433 3646 8435
3642 8435 3639 8431 3638 8431 3639 8433
3628 8433 3626 8438 3621 8437 3617 8440
3615 8445 3624 8489 3629 8487 3630 8480
3637 8472 3637 8470 3640 8466 3660 8478
TIME...MOT...LOC 0024Z 276DEG 41KT 3665 8490 3645 8496 3635 8510
05/MASpecial weather statement, Nov 18, 7:59 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Morristown TN
759 PM EST SAT NOV 18 2017
TNZ081>084-098-099-190200-
Sequatchie TN-Rhea TN-Bledsoe TN-Marion TN-Hamilton TN-Meigs TN-
759 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...SOUTHEASTERN SEQUATCHIE...
CENTRAL BLEDSOE...MEIGS...EASTERN MARION AND HAMILTON COUNTIES UNTIL
900 PM EST/800 PM CST/...
At 759 PM EST/659 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles east of Pikeville
to 7 miles east of Dunlap to near Whitwell to Jasper. Movement was
east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Chattanooga, Dayton, Jasper, Decatur, Soddy-Daisy, Signal Mountain,
South Pittsburg, Spring City, Walden, Lakesite, Whitwell, Kimball,
Ridgeside, Harrison, Fairmount, Red Bank, Collegedale, Graysville,
Powells Crossroads and Cartwright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8574 3524 8553 3537 8532 3569 8506
3580 8475 3575 8475 3574 8470 3570 8467
3573 8464 3571 8462 3565 8462 3544 8482
3535 8486 3529 8493 3530 8494 3519 8501
3513 8503 3504 8500 3502 8496 3499 8498
TIME...MOT...LOC 0059Z 250DEG 33KT 3565 8503 3540 8525 3527 8545 3504
8564
05/MASpecial weather statement, Nov 18, 8:21 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Morristown TN
821 PM EST SAT NOV 18 2017
TNZ035-036-067>069-071-190215-
Anderson TN-Roane TN-Loudon TN-Knox TN-NW Blount TN-Morgan TN-
821 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...LOUDON...
ANDERSON...KNOX...NORTHERN BLOUNT AND ROANE COUNTIES UNTIL 915 PM
EST...
At 821 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Oliver Springs to near
Rockwood. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Knoxville, Oak Ridge, Maryville, Clinton, Lenoir City, Alcoa,
Kingston, Rockwood, Loudon, Farragut, Fairview, Oliver Springs,
Louisville, Plainview, Rockford, Midtown, Eagleton Village, Harriman,
Strawberry Plains and Halls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3566 8463 3573 8464 3572 8470 3618 8446
3617 8440 3622 8437 3618 8424 3624 8423
3622 8409 3628 8403 3617 8392 3617 8374
3610 8368 3597 8365 3589 8379 3578 8374
3564 8388 3562 8416 3567 8450 3561 8452
TIME...MOT...LOC 0121Z 263DEG 31KT 3617 8440 3583 8464
05/MASpecial weather statement, Nov 18, 8:25 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
825 PM EST SAT NOV 18 2017
TNZ071-072-084>087-099>102-190230-
Blount Smoky Mountains TN-West Polk TN-Northwest Monroe TN-
East Polk TN-NW Blount TN-Southeast Monroe TN-Bradley TN-Hamilton TN-
Meigs TN-McMinn TN-
825 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...CENTRAL MEIGS...POLK...
MCMINN...SOUTHWESTERN BLOUNT...MONROE AND SOUTHEASTERN HAMILTON
COUNTIES UNTIL 930 PM EST...
At 825 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Sweetwater to 7 miles northwest
of Cleveland to near Ridgeside. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Chattanooga, Cleveland, Athens, Sweetwater, Madisonville, Benton,
Ducktown, Etowah, Charleston, East Cleveland, South Cleveland,
Wildwood Lake, Harrison, Collegedale, Englewood, Vonore, Tellico
Plains, Niota, Calhoun and William L. Davenport Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8527 3567 8463 3564 8462 3562 8451
3564 8452 3565 8452 3567 8443 3564 8438
3567 8432 3561 8419 3565 8413 3563 8385
3552 8388 3541 8402 3528 8405 3524 8413
3527 8423 3522 8429 3499 8432
TIME...MOT...LOC 0125Z 280DEG 46KT 3562 8463 3525 8498 3501 8520
05/MA